Ask a doctor

Why Do I Have a Thin Dark Line Down my Laugh Line Which Was Filled with Juvederm Ten Days Later? (photo)

My p.s. also told me today that this "slight bruising" could last another few weeks! said she had to work hard because line was deep.. but also that she needed to inject it superficially? Also have small lump at base of laugh line which she said was just part of my jowl.. would need a face lift to correct eventually? (even though I can feel the juviderm in that spot) anything I can do to speed up recovery? due to poor injecting? My pic does not reflect the color of bruise in line well

Doctor Answers (6)

Belotero Balance & Diluted Juvederm Ultra XC Are Best For Treating Superficial Fine Lines & Wrinkles

+1

The Tyndall Effect or blue light scattering is a well-known complication of injecting hyaluronic acid fillers too superficially in the skin. Belotero Balance, a relative newcomer in the U.S., owing to the special method of its manufacture, has little tendency to give rise to this problem even when injected superficially. For this reason, it has become my favorite for improving very fine lines and wrinkles after other volumizing agents have been used to improve the deeper component of the wrinkles and furrows. Diluting other fillers, such as Juvederm, has also been used for treating fine wrinkles and superficial lines with good effect and with little resulting problem of bluish discoloration.

Unless treated with hyaluronidase to degrade the injected material quickly, the Tyndall effect may persist for many months until the body naturally digests all the injected hyaluronic acid.

Of course, bruising from the injections themselves can also be the cause of a bluish discoloration. These, as is the case with all kinds of bruises, tend to fade on their own after only a few days. Going forward, consultation with a board certified aesthetic physician with extensive experience with all the available injectable materials is highly recommended.

Web reference: http://YoungerLookingWithoutSurgery.com

New York Dermatologic Surgeon
5.0 out of 5 stars 10 reviews

Thin Dark line 10 days after Juvederm was injected in laugh line?

+1

The photo does not show it, but from your description I would suspect it could be caused from the Juvederm being injected superficially in that line.  It could be from bruising but people can get a "Tyndall effect" (bluish color) where the product is injected too superficially.  This could last months because Juvederm breaks down very slowy.  If you are very unhappy with the results,  you can have some Hyaluronidase injected to dissolve the product including the "lump" of Juvederm.  I doubt you have a granuloma.  It's more likely excess product trying to correct the deep line.  I have sometimes found going across the line instead of injecting vertically in the line will help lift and support the area at the low end on the laugh line without having to add too much product.  Give it a bit more time and massage the "lump" first to see if this can help. Good luck

 

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 125 reviews

Bruising and lump after Juvederm

+1

Bruising is normal for as long as it takes for the bruise to resolve; any lumping can even out with physician massage over the course of the first week or two. If anything persists past that point, it may be a granuloma and would benefit from Hyaluronidase. The picture is not very helpful. Best of luck!

Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Why Do I Have a Thin Dark Line Down my Laugh Line Which Was Filled with Juvederm Ten Days Later?

+1

Posted photo of NO help! So very hard to advise over the internet. You could seek for a fee a second opinion in person. 

Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

Mild bruising post-injection normal

+1

I would recommend going for a follow up two weeks after the initial treatment. If you feel an area of lumping or a small granuloma, I would wait two weeks to see if it settles. If it does not, you can use Hyaluronidase at that point. Bruising is not ideal but can occur and typically lasts for as long as it takes the body to break down the hemosiderin. Jowls are difficult to fully treat non- surgically. You can soften them with filler at the prejowl area. Best of luck with your follow up.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 147 reviews

Bruise from Juvederm

+1

While the photo isn't great, I can see a bit of color differentiation. Bruising from fillers can last up to about 2 weeks normally, or even longer if it was excessive. So, it's not abnormal to see a bruise 10 days later. It's hard to comment on the lump that you say is filler and your plastic surgeon says is part of your jowl. Without knowing what was injected where, I can't comment on that except to say that if it is filler and you want it removed, you could get hyaluronidase there.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.